MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG20022UX
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent that stent dislodgement occurred.The stent fell off the balloon during attempted delivery to a lesion in the circumflex (cx) artery/obtuse marginal (om) artery.During the procedure a stent was deployed in the left main (lm) artery.An attempt was then made to place the onyx frontier stent into the cx/om.When attempting to push the onyx frontier stent past the newly deployed stent in the left main, the stent hooked to the new left main stent and fell off the balloon into the lm.With the technique that was used to remove the undeployed stent both stents were removed at the same time.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: during the procedure a medtronic stent was deployed in the left main (lm) artery.When attempting to push the onyx frontier stent past the newly deployed medtronic stent in the left main, the only frontier stent hooked to the new left medtronic main stent and fell off the balloon into the lm.Resistance was noted during the first withdrawal after the stent failed to cross the newly deployed medtronic stent in the lm.Excessive force was not used however, to remove the stent after it had fallen off the delivery balloon there was force used to remove everything.With the technique that was used to remove the undeployed stent both stents were removed successfully at the same time.Four non-medtronic guide wires were passed through the dislodged stent and a torque device was placed around the back end of all four of the wires.The torque device was twisted around and the wires were essentially braided around the lose dislodged onyx frontier stent.All the wires were pulled out as a unit and all the equipment including the lose stent was removed as one unit.Initial reporters last name updated.Date of event added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device returned for evaluation with 2 guidewires.The stent was not present on the balloon but did return for analysis.The balloon folds remained intact with crimp impressions were visible on the exposed balloon surface.The stent was returned severely deformed entangled in the 2 guidewires.No other damage evident to the remainder of the device.Additional information: the stent previously deployed in the left main was an onyx frontier stent.Correction: annex f code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353 091708096
MDR Report Key24529033
Report Number9612164-2026-01186
Device Sequence Number15584207
Product Code NIQ
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20022UX
Device Catalogue NumberONYXNG20022UX
Device Lot Number0013053446
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/16/2026
04/22/2026
05/29/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/10/2026
05/20/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown